MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 01/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the destination slender device valve came off or unscrewed during the procedure and resulted in 500 cc of blood loss.Valve was tightened during prep and insertion.Blood loss was not observed until pooling and dripping of blood because it was under a towel.Patient received a transfusion of two units of blood.The patient was stable in icu.The procedure was aborted due to the blood loss.Additional information was received 09january2019: the procedure was a transcatheter aortic valve replacement (tavr).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The evaluation of the actual device could not be conducted due to the device not being returned.With no device return, the exact cause of the reported event cannot be definitively determined based on the available information.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to correct the d10 section and to update the h3 section.In the initial report it was reported that the device was returned however the device was not returned and is no longer available.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.

Brand Name
RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key9676305
Report Number1118880-2020-00015
Device Sequence Number11624398
Product Code DYB
UDI-Device Identifier00389701009414
UDI-Public00389701009414
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K012854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberN/A
Device Catalogue Number54-84501
Device Lot NumberXC20
Was Device Available for Evaluation? No
Date Returned to Manufacturer01/21/2020
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer01/27/2020
02/26/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date02/25/2020
02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER; CATHETER
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient Weight42